MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50319
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number = k170193.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endovenous therapy procedure involving a patient with peripheral artery disease, an advance 14 lp low profile balloon catheter ruptured.Access was gained in the left brachial artery to treat a lesion from the left popliteal to the posterior tibial artery.Another manufacturer's 0.014 inch wire guide passed through the lesion and the complaint device was advanced over the wire.Reportedly, as the user began to inflate the balloon, it ruptured at the rated burst pressure.Another device of the same type was used to complete the procedure.The degree of calcification and tortuosity were unknown, as the patient's kidney function was "not good" to use contrast media.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Event or Problem Description
Additional information received 07nov2019.As reported, the device was used through another manufacturer's sheath.The balloon ruptured at the second inflation.
 
Additional Manufacturer Narrative
Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was conducted.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows four nonconforming events which could contribute to this failure mode.All nonconforming devices, however, were identified and scrapped prior to final inspection.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and no product returned, investigation has concluded that no cause could be established for the device failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9296654
Report Number1820334-2019-02816
Device Sequence Number2166436
Product Code LIT
UDI-Device Identifier10827002503196
UDI-Public(01)10827002503196(17)210103(10)8483869
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2021
Device Model NumberG50319
Device Catalogue NumberPTAX4-14-170-2-20
Device Lot Number8483869
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI INTECC'S GLADIUS 0.014 WIRE; MEDIKIT PARENT PLUS 60 SHEATH